Alert archive / Colorado / High Wind Warnings in 2009
High Wind Warning 15, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind warning at Feb 9, 2009, 9:02 AM MST for 9 counties in Colorado. It was in force for 9 hr. 8 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 9, 2009, 9:02 AM MST (16:02 UTC)
- Expired
- Feb 9, 2009, 5:51 PM MST
- In force
- 9 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 62 km from the middle of the area, began a volume at 16:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 9, 9:17 AM MST | NON-TSTM WND GST 81 | 6 Nw Boulder, CO | |
| Feb 9, 9:40 AM MST | NON-TSTM WND GST 64 | 4 Wnw Fort Collins, CO | CSU ATMOSPHERIC SCIENCE BUILDING |
| Feb 9, 9:45 AM MST | NON-TSTM WND GST 72 | 2 N Longmont, CO | |
| Feb 9, 10:00 AM MST | NON-TSTM WND GST 77 | 8 Sse Boulder, CO | NATIONAL WIND TECHNOLOGY CENTER |
| Feb 9, 10:17 AM MST | NON-TSTM WND GST 81 | 6 Nw Boulder, CO | |
| Feb 9, 10:40 AM MST | NON-TSTM WND GST 64 | 4 Wnw Fort Collins, CO | CSU ATMOSPHERIC SCIENCE BUILDING |
| Feb 9, 10:45 AM MST | NON-TSTM WND GST 72 | 2 N Longmont, CO | |
| Feb 9, 11:00 AM MST | NON-TSTM WND GST 77 | 8 Sse Boulder, CO | NATIONAL WIND TECHNOLOGY CENTER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 4.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1449 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- -110 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KBOU 091602 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 902 AM MST MON FEB 9 2009 COZ035-036-038-039-100015- /O.NEW.KBOU.HW.W.0015.090209T1602Z-090210T0200Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN... LAKEWOOD...LONGMONT 902 AM MST MON FEB 9 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. WEST WINDS WILL CONTINUE TO INCREASE THIS MORNING...WITH THE STRONGEST WINDS EXPECTED THIS AFTERNOON. SPEEDS OF 25 TO 40 MPH AND GUSTS UP TO 80 MPH CAN BE EXPECTED ALONG THE FRONT RANGE FOOTHILLS AND ADJACENT PLAINS. THE HIGHEST WIND GUSTS WILL BE ALONG NORMALLY WIND AREAS...ESPECIALLY ALONG THE PEAK TO PEAK HIGHWAY AND HIGHWAY 93 BETWEEN BOULDER AND GOLDEN. THE STRONGEST WINDS WILL DECREASE THIS EVENING. REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. DRIVERS SHOULD BE PREPARED FOR SUDDEN AND ERRATIC GUSTS OF WINDS...ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADWAYS. $$ ENTREKIN
2 follow-up statements
000 WWUS75 KBOU 091907 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1207 PM MST MON FEB 9 2009 COZ035-036-038-039-100200- /O.CON.KBOU.HW.W.0015.000000T0000Z-090210T0200Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN... LAKEWOOD...LONGMONT 1207 PM MST MON FEB 9 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. WEST WINDS WILL CONTINUE TO INCREASE THROUGH EARLY THIS AFTERNOON...WITH THE STRONGEST GUSTS EXPECTED THROUGH 4 PM. SPEEDS OF 25 TO 40 MPH AND GUSTS UP TO 80 MPH CAN BE EXPECTED ALONG THE FRONT RANGE FOOTHILLS AND ADJACENT PLAINS. THE HIGHEST WIND GUSTS WILL BE ALONG NORMALLY WIND AREAS...ESPECIALLY ALONG THE PEAK TO PEAK HIGHWAY...HIGHWAY 93 BETWEEN BOULDER AND GOLDEN...AND LOCATIONS NEAR THE WYOMING BORDER. THE WINDS WILL DECREASE THIS EVENING. HIGH WINDS RECORDED THIS MORNING INCLUDED...81 MPH AT 6 MILES NORTHWEST OF BOULDER...77 MPH AT THE ROCKY FLATS WIND TECHNOLOGY CENTER...72 MPH IN NORTH LONGMONT...AND 70 MPH AT CARTER LAKE IN LARIMER COUNTY...AND 64 MPH AT THE CSU ATMOSPHERIC SCIENCE BUILDING. REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. DRIVERS SHOULD BE PREPARED FOR SUDDEN AND ERRATIC GUSTS OF WINDS... ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADWAYS. $$ ENTREKIN
000 WWUS75 KBOU 100051 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 551 PM MST MON FEB 9 2009 COZ035-036-038-039-100200- /O.CAN.KBOU.HW.W.0015.000000T0000Z-090210T0200Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN... LAKEWOOD...LONGMONT 551 PM MST MON FEB 9 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH WIND WARNING. THE HIGH WIND SPEEDS OVER THE FRONT RANGE FOOTHILLS AND ADJACENT PLAINS HAVE DECREASED THIS EVENING. HIGH WINDS ARE NO LONGER EXPECTED SO THE HIGH WIND WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Feb 9, 4:00 AM MST, 5 hours 2 minutes earlier.
Area forecast discussion, Feb 9, 4:00 AM MST, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 400 AM MST MON FEB 9 2009 .SHORT TERM...LIGHT PRECIP DEVELOPING IN THE WRAPAROUND REGION ALONG THE NORTHERN BORDER THIS MORNING. THIS WILL EVENTUALLY BE UNDERCUT BY WESTERLY WINDS AT LOW LEVELS...BUT THOSE HAVE NOT DEVELOPED WITH ANY STRENGTH YET. SO WE WILL HANG ON TO LOW POPS FROM DENVER NORTHWARD THIS MORNING. SLOWED DOWN THE DEVELOPMENT OF THE WIND A FEW HOURS...BUT IT WILL COME AND FORECAST SPEEDS LOOK OK. IT ALSO LOOKS LIKE THERE WILL BE MORE SNOW IN THE MOUNTAINS THAN WE HAD FORECAST. MOISTURE IS DECREASING BUT BETWEEN THE WINDS AND THE INSTABILITY WE WILL HAVE DURING THE DAY TODAY I KEPT THE SHOWERS GOING ALL DAY. POTENTIAL FOR SOME MORE SIGNIFICANT ACCUMULATIONS AROUND RABBIT EARS PASS WHERE THE WSW FLOW IS FAVORABLE...OTHERWISE STILL EXPECTING THE SNOW TO BE LIGHT. LOW LEVEL GRADIENT AND WINDS ALOFT BOTH RELAX THIS EVENING SO SURFACE WINDS SHOULD DECREASE AS WELL. MODELS SHOW A LITTLE MOISTURE AS WARM ADVECTION CLOUD COVER TRIES TO DEVELOP AHEAD OF THE NEXT SYSTEM BUT WE WIND UP IN A COL IN THE WIND FIELD SO FORCING SHOULD BE WEAK. WILL LEAVE SOME MOUNTAIN SHOWERS AND SOME CLOUD COVER THAT WE HAVE IN THE FORECAST ALONE. .LONG TERM...OVERALL THE TIMING AND TRACK OF THE NEXT COUPLE OF SYSTEMS REMAIN CONSISTENT. ON TUESDAY...THE NEXT SYSTEM WL BE NEAR THE FOUR CORNERS AREA AT 12Z AND IS THEN PROGGED TO PASS ACROSS CO THROUGH THE DAY. THE STRONGEST QG ASCENT ASSOCIATED WITH THIS TROF IS STILL EXPECTED REMAIN SOUTH OF THE CWFA. SPATIAL CROSS SECTIONS ARE NOT VERY IMPRESSIVE IN THE MOUNTAINS IN TERMS OF MSTR OR OROGRAPHICS...BUT BOTH SHUD BE SUFFICIENT FOR AT LEAST SOME LIGHT SNOW ACCUMULATIONS. AS FOR THE NERN PLAINS...BEST CHC OF PCPN WILL LIKELY BE ALONG THE PALMER DIVIDE. THERE WILL MAY ALSO BE SOME LOW LVL QG ASCENT LATE TUESDAY AFTN/EVNG ASSOCIATED WITH A COLD FRONT THAT WL MOVE INTO THE REGION. IN ANY EVENT...QPF FIELDS SHOW VERY MINIMAL PCPN AMOUNTS AT THIS TIME...SO WL STICK WITH SLGT CHC POPS. LATE TUESDAY NIGHT INTO WEDNESDAY...THIS SYSTEM WILL MOVE EAST WITH A SHORT WAVE RIDGE MOVING OVER THE STATE. THE RIDGE AXIS IS EXPECTED TO MOVE INTO ERN CO BY 00Z THURSDAY. ASIDE FM SOME LINGERING POPS IN THE MTNS...IT SHUD BE DRY ONCE AGAIN. THE NEXT SYSTEM IN THIS PROGRESSIVE PATTERN IS STILL EXPECTED TO MOVE ACROSS CO THURSDAY NIGHT INTO FRIDAY. THE GFS HAS A MORE NORTHERN TRACK IN THE LATEST RUN...WITH MORE FVBL QG ASCENT PROGGED FOR NRN CO ON FRIDAY. TOO EARLY TO TELL MUCH AT THIS POINT BUT ITS AT LEAST MORE PROMISING THAN TUESDAYS STORM SYSTEM. WL CARRY CHC POPS IN THE MTNS THROUGH FRIDAY EVNG AND MAINTAIN SLIGHT CHC POPS OVER THE NERN PLAINS. THERE WILL BE ANOTHER BREAK FRIDAY NIGHT WITH ANOTHER WEAK TROF PROGGED TO MOVE INTO SRN CO BY SATURDAY AFTN/EVNG. WL LEAVE THOSE GRIDS AS IS FOR THE WEEKEND. && .AVIATION...FOG IN THE DENVER AREA WILL DISSIPATE BY SUNRISE AS WEST TO SOUTHWEST WINDS KICK IN. JUST A SLIGHT CHANCE OF SPRINKLES OR FLURRIES EARLY THIS MORNING...THEN WEST WINDS WILL BE THE MAIN ISSUE WITH GUSTS TO AROUND 25 KNOTS DURING THE DAY. WINDS WILL DECREASE AND BECOME MORE SOUTHWESTERLY AROUND SUNSET. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. GIMMESTAD/COOPER
Hazardous weather outlook, Feb 9, 6:01 AM MST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 601 AM MST MON FEB 09 2009 COZ030>051-091800- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 601 AM MST MON FEB 09 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM OVER COLORADO WILL MOVE EAST TODAY. RAIN AND SNOW SHOWERS OVER THE NORTHEAST PLAINS WILL DIMINISH THIS MORNING. IN THE MOUNTAINS SNOW SHOWERS WILL CONTINUE. HIGH MOUNTAIN LOCATIONS WILL GET FROM 2 TO 6 INCHES OF SNOW TODAY WITH THE HEAVIEST AMOUNTS NEAR THE WYOMING BORDER. MOUNTAIN VALLEYS WILL HAVE SCATTERED SHOWERS. WEST WINDS WILL INCREASE BEHIND THE DEPARTING SYSTEM. GUSTS AS HIGH AS 50 MPH CAN BE EXPECTED OVER THE EAST SLOPES OF THE FRONT RANGE...WITH GUSTS TO AROUND 30 MPH ON THE PLAINS. THE WINDS WILL DECREASE THIS EVENING...WITH ONLY SCATTERED LIGHT SNOW SHOWERS OVER THE MOUNTAINS TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE NEXT STORM SYSTEM WILL QUICKLY MOVE ACROSS THE REGION ON TUESDAY WITH ANOTHER CHANCE OF SNOW ACROSS THE MOUNTAINS...BUT JUST A SLIGHT CHANCE OF SHOWERS ACROSS LOWER ELEVATIONS TUESDAY AFTERNOON. IT WILL BE DRIER AND A LITTLE WARMER ON WEDNESDAY BEFORE THE NEXT DISTURBANCE BRINGS ANOTHER CHANCE OF SNOW TO THE MOUNTAINS LATE THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. GIMMESTAD/COOPER
Nearby
High Wind Warnings in Colorado, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.